MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL STENT GRAFT

ENDOLOGIX AFX; VELA INFRARENAL STENT GRAFT
Model Number A34-34/C100V
Medical Device Problem Codes Material Puncture/Hole (1504); Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four and a half (4.5) years post initial procedure, the patient presented at routine follow-up with an aortic component disconnection (classified as a type iiia endoleak) as detected by ct (computed tomography) scan.The physician plans to re-intervene but surgery has not been scheduled.The patient is reportedly in good condition.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately, 4.5 years post initial procedure, a type 3a endoleak with device separation and a type 3b endoleak of the infrarenal stent graft were identified.A re-intervention was completed on (b)(6)2020.The physician elected to explant the device and perform an open repair.The patient was reported in good condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix received a one (1) afx2 bifurcated stent graft and one (1) vela infrarenal stent graft for evaluation.A visual analysis was performed.The afx2 bifurcated stent graft was visual inspected and the integrity of the graft appears to be intact with no visible defects.The vela infrarenal stent graft was also visual inspected and the stent graft has a hole approximately 10 mm in length.The hole is located at the proximal end of the stent and is consistent with a type 3b endoleak.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiia endoleak with component separation (aortic), type iiib endoleak of the an infrarenal extension and open repair with explant were confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type 3b endoleak could not be determined with the medical records available for review.The most likely causation for the type 3a endoleak was anatomy related due to aortic remodeling.The open repair with explant was related to the type 3a and 3b endoleaks.The final patient status was reported being in a good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX
Common Device Name
VELA INFRARENAL STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10848765
Report Number2031527-2020-00339
Device Sequence Number910172
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)180729
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberA34-34/C100V
Device Lot Number1252533-006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SN (B)(6); BIFURCATED STENT GRAFT, LOT 1349576008
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR